U.S. doctors online nowAsk doctors free
Midlothian, IL
A 25-year-old male asked:

mom had a seizure. xrays appear normal. doctor said its most likely from her not taking her blood pressure medication.does this seem a logical reason?

3 doctor answers8 doctors weighed in
Dr. M. Hytham Beck
General Surgery 43 years experience
Not a real seizure: no that does not explain a real seizure. if she had a simple convulsion or abnormal tick of course it could be explain with anything, a real seizure you need a place in the brain to initiated, like a bleed a tumor, area of infarction or hypoxemia
Dr. Nayana Trivedi
Internal Medicine 39 years experience
Logical yes.: We cannot give the opinion without knowing the full history. Any time one has High BP ; he or she must be compliant to the medicine. Uncontrolled BP can lead to Stroke and heart attack. "Seizure" could be …. some type of TIA
Dr. Louise Andrew
A Verified Doctor commented
A US doctor answered Learn more
...or several other things. We are assuming the doctor is evaluating for others and continuing to follow her, and this is not a place to get a final diagnosis for something like this. You can help her stay on her medication and follow up with her doctor to be sure there's not some other cause.
May 25, 2015
Dr. David Lipkin
Internal Medicine 52 years experience
Possibly : Severe hypertension doesn't usually cause seizures unless the patient has malignant hypertension and hypertensive encephalopathy(HE). Patients with HE have headache, nausea, disturbances of consciousnesses, seizures and focal neurological symptoms. Having said that, there are always exceptions to the usual presentation. If no other cause was found, and her BP was very high, it's possible.
Dr. Charles Harvey
Neurosurgery 34 years experience
Unlikely. New onset seizure in an adult should be investigated with a contrast MRI and laboratory tests. About 1/3 of patients will have abnormal imaging, but as many as half of patients have NO identifiable cause for the seizure. Unless her blood pressure was more than 180 systolic, called hypertensive emergency, it is unlikely that the seizure was caused by her blood pressure.
May 25, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

Saint Cloud, FL
A 30-year-old male asked:

If someone is seizure free on a low level of Dilantin 3.1 for 15 years since teen what are the chances of another seizure are chances low ?

2 doctor answers2 doctors weighed in
Dr. Michael H. T. Sia
Pediatrics 31 years experience
Very low-unlikely: Your Dilantin level is known as a homeopathic dose-not likely to be preventing any seizure activity if you truly have an ongoing epilepsy.
A 40-year-old member asked:

How are ANA blood tests related to autoimmune disease?

1 doctor answer3 doctors weighed in
Dr. Gurmukh Singh
Pathology 49 years experience
One marker: Anti-nuclear antibodies (ANA) are one marker of auto-immune disease. There are sub-types of ANA that have specificity for different diseases. The antibodies may not be the casue of disease, but a marker of the disorder.
A 39-year-old member asked:

Is it common to have a sore arm after donating blood a month ago?

1 doctor answer3 doctors weighed in
Dr. Stuart Hickerson
Family Medicine 32 years experience
No: If you donated blood a month ago, you should not be having pain. This would most likely be from phlebitis or irritation to the vein. I would have someone take a look at this or call the facility that drew the blood.
Concord, CA
A 44-year-old male asked:

If I had a body scan today, when can I restart taking my hormone medicine?

1 doctor answer2 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Depends on hormones : I think that would depend on the type of hormone you are talking about and the scan you had. If you didnt get instructions then check with your doctor first. Did you have a thyroid scan? Was it a bone scan or a density scan?
Centreville, VA
A 46-year-old female asked:

I ve had hbp ranging from 170 /110 and pulse at about 100 120 most of the time for about a week despite taking BP drugs. Ekg was negative. Thoughts?

2 doctor answers3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Check with the doc: Many blood pressure medications take longer than a week to have their full effect. Check with your doctor as you may need a higher dose or another medication. Hbp is damaging over the long term most of the time and not over a few days so check with your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 26, 2015

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.